Hi. I am diagnosed mood disorder co morbid anxiety. I am on several meds: lamictal, celexa and seraquel plus 1 mg klonopin tid. I also have ativan, .5 mg, that my pdoc "would prefer I don't take". However, a few times a month, ( 2 this month) I had a horrible anxiety attack and took the ativan. My question is is it okay to take the 2 drugs together: ativan and Klonopin. Thanks. I am seeing my pdoc on Nov. 11th and need to talk (again, so frustrating) about my meds. Prior to last week, I was feeling pretty good. I am also in pain management ( arthritis in back) and prescribed 10 mg. oxycodone ( 1 in am and 1 in pm). Please help as I need to know....thanks.
I think you would best be served by calling your local pharmacist and asking him/her these questions. You're on quite a "stew" of meds and you need to talk to someone who knows about the interactions.
I will say that I don't understand your p-docs "preference" that you don't take an Ativan when you are having a really major anxiety attack. There are many people I know who are on, say Klonopin, and if they have a bad "breakthrough" attack, their p-doc advises them to take a dose of Xanax or Ativan or a sublingual Klonopin wafer. It's good that you will be seeing him soon so you can discuss this in greater detail.
I have to agree with greenlydia - it would be best to talk to a pharmacist about the interactions.
Both Klonopin and Ativan are benzodiazepines, which, I'm sure, you know, but Klonopin is a longer acting one than Ativan, meaning it will take longer before it starts acting.
If I were you, I'd ask your psych doc as many questions as possible regarding meds. My mother suffers from bipolar and is on Lamictal, Paxil and Xanax as needed. It's tough for her sometimes, especially that when the depressive phase hits her, it does so with the vengeance. She has tried different combinations of meds but these seem to work best - and it is after she had visited a bunch a various doctors over the years.
From my personal point of view (I have panic disorder with agoraphobia and PTSD), panic attacks are a horrifying experience and when I can't cope any longer, I use Xanax.
BTW, I would ask your doc about Oxicodone interactions with Lamictal!!!
Thanks. I forgot to add that my pdoc thinks I have bipolar 2, also, which may explain all the meds. Yesterday was a horrible day and I slept most of it. I took .5 ativan as I was starting to have a really bad anxiety attack. When I have them, they seem to come out of nowere, which is really frustrating. Werewolf, I am curious about what you said about an interaction between oxcy and lamictal. My pdoc knows I am in pain management and I am wondering why he has never said anything about it before. I feel like I need the oxcy, especially after last night when I couldn't sleep because my back was really bad. Also, I get scared when people mention the "cocktail" of meds I am on.... I am also in therapy and my therapist also thinks I suffer from PTSD due to the murder of my 19 year old son almost 13 years ago. It's weird as during that time ( I worked the detective to get justice, long story, but my symptoms of all of this started about 2 and a half years ago. I also need to add that I have suffered from depression, off and on, since my first episode at age 9. I am not 53.
Good Lord, woman! You 'forgot" to mention that you may have bipolar, PTSD and that your SON WAS MURDERED!!!!!!!!!!!!!!!!!!!!!!
Here I thought we were just dealing with someone with a bit of mood disorder, anxiety attacks and very painful arthritis in their back. Your disclosure changes a great many things! What you have been through is staggering...........I can't even begin to imagine your pain.
The "cocktail" of meds you take makes more sense now, but I think it's still important that you make sure all your doctors are aware of everything you take.
I'm afraid I'm really at a loss as to what to say to you. Telling you how terribly sorry I am about the loss of your son sounds so lame. That I think you are an incredibly strong woman goes without saying. That I believe if you stay in therapy and work with your doctors regarding your meds, you'll find some kind of peace. I pray that you do.
Sue, again have to repeat what greenlydia has said. What can I tell you, how am I supposed to say that I can't even fathom the grief, sadness and anger you must be feeling? And gosh, you have ever right to! We celebrate All Souls' Day on Tues in Poland, all I can do is light a candle in the memory of your son...
About Oxy and Lamictal (and other interactions), maybe look them up on www.rxlist.com...
And do talk to your doctors!
I appreciate your kind words. Sorry, i forgot to mention my other issues. It's just weird that all of this is surfacing now. My therapist and pdoc are aware of my meds. My pdoc keeps adjusting my meds, which work for a couple of months then poop out. Right now i am in the poop out phase and am miserable every morning. I seem to get better as the day goes on. i hate all of this and wish it would end. When the meds are working right, I feel great., however now I am going through a bad time which is why I took the .5 mg. on Saturday. I keep a mood tracker for my therapist and you can see on it what a horrible weekend I had. Thanks, werewolf for lighting a candle in Ryan's memory. Have any of you experienced the med poop out? It is so frustrating as everytime I go to my pdoc I am either doing great or bad. Then he adjusts the meds. I just feel like I don't know where we go from here as far as meds go. Thanks for listening and giving such good feedback.
Hi. Wanted to update...I saw my pdoc yesterday and discussed my meds and breakthrough depression and anxiety. He upped my lexapro to 30 mg ( 20 is supposed to be the highest but he said he has patients and knows other pdocs that go even higher than that). He also put me on Deplin...gosh I feel like a walking medicine cabinet. I told him how I felt and he compared it to someone with diabetes 2 who are usually on 6-7 meds. Any feed back? I guess I will have to see how I feel. Today was not a great day but not sure how long it takes the extra meds to kick in. Thanks all for the great help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.